Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 232, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 18, 2014, 6:44 PM CDT for Bosque County, Coryell County, Hamilton County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2014, 6:44 PM CDT (23:44 UTC)
- Expired
- Aug 18, 2014, 7:11 PM CDT
- In force
- 27 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Bosque County, TX, Coryell County, TX, Hamilton County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 113 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1458 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 6:14 PM CDT, 30 minutes earlier.
Area forecast discussion, Aug 18, 6:14 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 614 PM CDT MON AUG 18 2014 .AVIATION... A WEAK SHEAR AXIS EXISTS ALOFT WHILE A WEAK MID LEVEL LOW WAS LOCATED NEAR SAN ANGELO LATE THIS AFTERNOON. A LARGE MCS OVER THE TEXAS HILL COUNTRY...AND AREAS WEST...WILL CONTINUE TO SEND MID-HIGH CLOUDS ACROSS THE TAF SITES THROUGH TONIGHT. KACT WILL HAVE TSRA IN THE VICINITY THROUGH 02Z...THEN ALL CONVECTION SHOULD RETRACT BACK INTO THE HILL COUNTRY BUT COULD SPREAD BACK OVER KACT LATER TONIGHT. ISOLATED-SCATTERED CONVECTION IS EXPECTED NEAR/AROUND KACT ON TUESDAY DUE TO SHORT WAVE FORCING... INSTABILITY AND HEATING. WILL CONTINUE VCSH FOR THE METROPLEX SITES THROUGH 01Z...THEN RAIN FREE AFTERWARDS. WILL NEED TO WATCH TUESDAY FOR A POTENTIAL FOR ISOLATED TSRA/SHRA IN THE LATE MORNING THROUGH AFTERNOON HOURS. UNLESS A TSRA BRINGS MVFR CIGS TO KACT...ALL TAF SITES SHOULD BE BKN-SCT AT 150-250 FEET THROUGH TUESDAY EVENING. 75 && .PREV DISCUSSION... /ISSUED 325 PM CDT MON AUG 18 2014/ AFTERNOON SATELLITE IMAGERY SHOWS A CLUSTER OF CLOUDS ASSOCIATED WITH THUNDERSTORMS OVER CENTRAL TEXAS MAINLY WEST OF OUR AREA. THERE IS AN ASSOCIATED MCV BETWEEN ABILENE AND STEPHENVILLE WHICH WILL LIKELY CONTINUE TO BE A CONTRIBUTOR TO ADDITIONAL RAIN CHANCES INTO THE OVERNIGHT HOURS. THIS FEATURE WILL LIKELY DRIFT SLOWLY EAST OR SOUTHEAST THROUGH TONIGHT. MID LEVEL CLOUDINESS EXTENDS EASTWARD ACROSS MUCH OF NORTH TEXAS HELPING TO KEEP TEMPERATURES IN CHECK. AREAS UNDERNEATH CLOUD COVER ARE EXPERIENCING TEMPERATURES IN THE 80S AND LOWER 90S WHILE IT IS IN THE MID/UPPER 90S WHERE IT IS SUNNY. THE IMMEDIATE SHORT TERM FORECAST WILL FOCUS ON THE MCV AND A SOUTHEASTWARD MOVING COOL SURGE FROM EARLIER CONVECTION. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP ALONG THIS OUTFLOW WHICH IS EVIDENT ON THE CENTRAL TEXAS RADAR NEAR KILLEEN...SO WILL HAVE THE HIGHEST POPS FOR THE REMAINDER OF THE AFTERNOON ACROSS THE SOUTHWEST COUNTIES. LOW LEVEL LAPSE RATES ARE FAIRLY STEEP THIS AFTERNOON SO A FEW OF THESE STORMS COULD STILL BECOME SEVERE WITH A DAMAGING WIND THREAT. FARTHER NORTH...THICK MID LEVEL CLOUD COVER HAS LIMITED HEATING...ALTHOUGH THERE IS STILL WEAK ASCENT OCCURRING ACROSS THE AREA. WEAK MID LEVEL ECHOES HAVE BEEN PERSISTENT ALONG THE I-20 CORRIDOR AND EVEN A FEW SHOWERS HAVE DEVELOPED. WITH FURTHER HEATING...SOME ISOLATED THUNDERSTORMS ARE EXPECTED. THE MAIN CONCERN TONIGHT WILL BE WHETHER OR NOT NEW CONVECTION DEVELOPS NEAR THE CENTER OF THE MCV. HIGH RESOLUTION GUIDANCE DOES HINT AT REDEVELOPMENT TONIGHT AS HAS BEEN THE CASE THE LAST FEW NIGHTS WITH THESE MESOSCALE FEATURES. THINK RIGHT NOW THE HIGHEST CHANCES FOR ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE ACROSS THE SOUTHWEST COUNTIES. BY TUESDAY...RIDGING STARTS TO BUILD BACK IN FROM THE EAST BUT AN UPPER LEVEL WEAKNESS WILL STILL PERSIST ACROSS WEST CENTRAL TEXAS. EXPECT AT LEAST ISOLATED SHOWERS AND THUNDERSTORMS TOMORROW AFTERNOON WITH BEST CHANCES WEST OF INTERSTATE 35. THIS WEAKNESS QUICKLY GETS ABSORBED INTO STRENGTHENING SOUTHERLY FLOW AS THE UPPER RIDGE CONTINUES TO BUILD WESTWARD. BY WEDNESDAY THROUGH THE NEXT 7 DAYS RAIN CHANCES WILL BE CONSIDERABLY LOWER AND TEMPERATURES WILL BE NEAR 100 DEGREES. DUNN && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 77 98 77 97 78 / 20 10 5 5 5 WACO, TX 77 98 76 97 77 / 30 20 5 5 5 PARIS, TX 71 97 72 97 75 / 20 10 5 5 5 DENTON, TX 74 99 74 98 77 / 20 10 5 5 5 MCKINNEY, TX 74 97 75 96 75 / 20 10 5 5 5 DALLAS, TX 77 97 75 97 78 / 20 10 5 5 5 TERRELL, TX 75 97 74 96 76 / 20 10 5 5 5 CORSICANA, TX 77 97 75 97 76 / 20 10 5 5 5 TEMPLE, TX 76 97 75 97 75 / 30 20 5 5 5 MINERAL WELLS, TX 74 99 71 98 73 / 20 20 5 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 75/
Hazardous weather outlook, Aug 18, 3:03 PM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 303 PM CDT MON AUG 18 2014 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-191230- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 303 PM CDT MON AUG 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTH TEXAS THROUGH EARLY EVENING. SOME STORMS COULD BECOME BRIEFLY SEVERE WITH DAMAGING WIND GUSTS AND FREQUENT LIGHTNING. THUNDERSTORMS CHANCES WILL CONTINUE OVERNIGHT MAINLY SOUTHWEST OF A LINE FROM BRECKENRIDGE TO WACO TO ROCKDALE. SOME STORMS MAY BE SLOW MOVING AND PRODUCE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE TUESDAY...GENERALLY WEST OF THE I-35 CORRIDOR. A FEW STORMS COULD BE STRONG WITH GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... VERY LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH EARLY EVENING...PRIMARILY SOUTH OF THE I-20 CORRIDOR.
In the hours before
Special weather statement, Aug 18, 5:24 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 524 PM CDT MON AUG 18 2014 TXZ159-182300- MCLENNAN TX- 524 PM CDT MON AUG 18 2014 ...SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL MCLENNAN COUNTY AT 524 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF MCGREGOR...MOVING NORTH AT 15 MPH. THIS STORM IS OVER THE TOWN OF CRAWFORD. CITIES IN THE PATH OF THIS STORM INCLUDE CRAWFORD. VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. LAT...LON 3165 9748 3175 9727 3148 9737 3149 9753 TIME...MOT...LOC 2224Z 195DEG 14KT 3156 9742 82/JLD
Special weather statement, Aug 18, 6:14 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
614 PM CDT MON AUG 18 2014
TXZ144-182345-
BOSQUE TX-
614 PM CDT MON AUG 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL BOSQUE COUNTY
AT 615 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES SOUTH OF CLIFTON...MOVING NORTH AT 10
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CLIFTON.
VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
LAT...LON 3187 9772 3185 9746 3163 9750 3159 9761
3171 9768 3170 9772 3170 9773
TIME...MOT...LOC 2315Z 188DEG 7KT 3165 9761
82/JLDSpecial weather statement, Aug 18, 6:16 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
616 PM CDT MON AUG 18 2014
TXZ146-147-161-182345-
FREESTONE TX-LIMESTONE TX-NAVARRO TX-
616 PM CDT MON AUG 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL FREESTONE COUNTY
NORTH CENTRAL LIMESTONE COUNTY
SOUTH CENTRAL NAVARRO COUNTY
AT 616 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF MEXIA...MOVING NORTHEAST AT
10 MPH. THIS STORM WAS LOCATED TO THE NORTHEAST OF WORTHAM. IN
ADDITION...ANOTHER STRONG STORM WAS LOCATED BETWEEN MEXIA AND
COOLIDGE...ALSO MOVING NORTHEAST.
CITIES IN THE PATH OF THIS STORM INCLUDE WORTHAM...MEXIA AND FORT
PARKER STATE PARK.
VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
LAT...LON 3198 9651 3195 9625 3174 9629 3156 9651
3169 9667
TIME...MOT...LOC 2316Z 212DEG 8KT 3180 9640
82/JLDSpecial weather statement, Aug 18, 6:39 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
639 PM CDT MON AUG 18 2014
TXZ144-157-190015-
BOSQUE TX-CORYELL TX-
639 PM CDT MON AUG 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL BOSQUE COUNTY
NORTH CENTRAL CORYELL COUNTY
AT 639 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF CLIFTON...MOVING NORTH AT
10 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CLIFTON.
VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
LAT...LON 3167 9777 3175 9782 3185 9780 3181 9754
3159 9758 3159 9760 3156 9759 3155 9759
3155 9782 3164 9783
TIME...MOT...LOC 2339Z 190DEG 7KT 3166 9771
82/JLDThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 5:24 PM CDT | Special Weather Statement | FWD | McLennan | 36 min |
| Aug 18, 6:14 PM CDT | Special Weather Statement | FWD | Bosque | 31 min |
| Aug 18, 6:16 PM CDT | Special Weather Statement | FWD | Limestone | 29 min |
| Aug 18, 6:39 PM CDT | Special Weather Statement | FWD | Bosque | 36 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.